MAUDE Adverse Event Report: CONMED LARGO 3.0MM ROUND BUR, CARBIDE, 5EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 3.0MM ROUND BUR, CARBIDE, 5EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 00509322600
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the deviceevaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00509322600, 3.0mm round bur, carbide, 5ea was being used during a vertebral arch formation procedure on (b)(6) 2022 when it was reported that ¿the customer alleged that the bur broke during use.There were no debris in the patient¿s body.¿ further assessment questioning found that the device fragmented while in the sterile field and the fragment fell into the surgical site.The fragment was retrieved from the surgical site using forceps.An alternate backup bur device was used to complete the surgery and there was report of no delay to the surgery.There was report of no injury to the patient, no medical/surgical intervention was required and no extended hospitalization for the patient was required.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported customer event ¿bur broke¿ was confirmed based on photographic evidence and device evaluation.Visual examination of the returned bur, item 00509322600 found carbide bur head detached from the shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 15 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00509322600, 3.0mm round bur, carbide, 5ea was being used during a vertebral arch formation procedure on (b)(6)2022 when it was reported that ¿the customer alleged that the bur broke during use.There were no debris in the patient¿s body.¿ further assessment questioning found that the device fragmented while in the sterile field and the fragment fell into the surgical site.The fragment was retrieved from the surgical site using forceps.An alternate backup bur device was used to complete the surgery and there was report of no delay to the surgery.There was report of no injury to the patient, no medical/surgical intervention was required and no extended hospitalization for the patient was required.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
3.0MM ROUND BUR, CARBIDE, 5EA
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14394710
Report Number1017294-2022-00058
Device Sequence Number2046507
Product Code GFF
UDI-Device Identifier20845854004255
UDI-Public(01)20845854004255(17)260817(10)1188664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Catalogue Number00509322600
Device Lot Number1188664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic